Alert archive / Maine / River Flood Warnings in 2020

River Flood Warning 2, NWS Caribou, ME

April 13, 2020Piscataquis County, Maine

NWS Caribou, ME issued this river flood warning at Apr 13, 2020, 11:02 PM EDT for Piscataquis County, Maine. It took effect at Apr 14, 2020, 1:36 AM EDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 11:02 PM EDT (03:02 UTC)
In effect from
Apr 14, 2020, 1:36 AM EDT
Expired
Apr 14, 2020, 10:43 PM EDT
In force
21 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
Minor

County Piscataquis County, ME

The radar

The Caribou radar (KCBW), 149 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piscataquis River at Dover-Foxcroft (DOVM1). The gauge peaked at 12.02 ft at Apr 14, 2020, 7:00 AM EDT.

actionminormoderate5101504/1404/1504/16
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01031500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

273 
WGUS41 KCAR 140302
FLWCAR
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Caribou ME
1102 PM EDT Mon Apr 13 2020

...The National Weather Service in Caribou Maine has issued a Flood 
Warning for the following rivers in Maine...

  Piscataquis River Above Dover-foxcroft


MEC021-141502-
/O.NEW.KCAR.FL.W.0002.200414T0536Z-200415T0243Z/
/DOVM1.1.ER.200414T0536Z.200414T1200Z.200414T2043Z.NO/
1102 PM EDT Mon Apr 13 2020

The National Weather Service in Caribou Maine has issued a 

* Flood Warning for 
  The Piscataquis River Above Dover-foxcroft.
* until Tuesday evening...or until the warning is cancelled.
* At 22:45 PM Monday the stage was 8.9 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...Rise above flood stage after midnight and 
  continue to rise to near 12.3 feet by tomorrow morning. The river 
  will fall below flood stage by tomorrow afternoon.
* At 12.0 feet...Threat to structures on Elm Street in Guilford and 
  at North, Lincoln, and Monument Square Streets in Dover-Foxcroft.

&&

LAT...LON 4517 6946 4520 6939 4525 6897 4515 6896
      4513 6921 4511 6939             

$$
2 follow-up statements
276 
WGUS41 KCAR 141438
FLWCAR
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Caribou ME
1038 AM EDT Tue Apr 14 2020

  Piscataquis River Above Dover-foxcroft


MEC021-150237-
/O.CON.KCAR.FL.W.0002.000000T0000Z-200415T0243Z/
/DOVM1.1.ER.200414T0643Z.200414T1215Z.200414T2043Z.NO/
1038 AM EDT Tue Apr 14 2020

The Flood Warning continues for 
 the Piscataquis River Above Dover-foxcroft
* until this evening...or until the warning is cancelled.
* At 10:15 AM Tuesday the stage was 11.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 13.5 feet...Pride Manufacturing parking lot flooded in Guilford.
  Monument Square Lane in Dover-Foxcroft inundated.
* At 12.0 feet...Threat to structures on Elm Street in Guilford and 
  at North, Lincoln, and Monument Square Streets in Dover-Foxcroft.
* At 11.0 feet...Minor lowland flooding occurs. Back Abbot Road 
  flooded.
* At 9.0 feet...River approaches bankfull.

&&

LAT...LON 4517 6946 4520 6939 4525 6897 4515 6896
      4513 6921 4511 6939             

$$

VJN
067 
WGUS81 KCAR 141927
FLSCAR
Flood Statement
National Weather Service Caribou ME
327 PM EDT Tue Apr 14 2020

...The Flood Warning is cancelled for the following rivers in 
Maine...

  Piscataquis River Above Dover-foxcroft


...The Flood Warning continues for the following rivers in Maine...

  Mattawamkeag River Above Mattawamkeag


MEC019-150726-
/O.CON.KCAR.FL.W.0003.200415T2100Z-000000T0000Z/
/MATM1.1.ER.200415T2100Z.200416T0600Z.000000T0000Z.NO/
327 PM EDT Tue Apr 14 2020

The Flood Warning continues for
  the Mattawamkeag River Above Mattawamkeag
* from Wednesday afternoon until further notice...or until the 
  warning is cancelled.
* At 15:16 PM Tuesday the stage was 12.8 feet
* Minor flooding is forecast.
* Flood stage is 13.5 feet.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 13.8 feet by early Thursday morning.
* At 15.0 feet...Bridge Road near Haynesville flooded
* At 14.0 feet...Flooding along the Bancroft Road between Wytopitlock
  and Danforth
* At 13.5 feet...Minor lowland flooding occurs 
* At 13.0 feet...River approaches bankfull

&&

LAT...LON 4557 6838 4560 6819 4572 6808 4566 6794
      4551 6810 4546 6835             

$$

MEC021-141957-
/O.CAN.KCAR.FL.W.0002.000000T0000Z-200415T0243Z/
/DOVM1.1.ER.200414T0643Z.200414T1215Z.200414T1822Z.NO/
327 PM EDT Tue Apr 14 2020

The Flood Warning is cancelled for
  the Piscataquis River Above Dover-foxcroft
* At 15:15 PM Tuesday the stage was 10.8 feet
* Fell below flood stage at 14:22 PM Tuesday.
* Flood stage is 11.0 feet.
* Forecast...The river will continue to fall to 10.2 feet by this 
  evening.
* At 12.0 feet...Threat to structures on Elm Street in Guilford and 
  at North, Lincoln, and Monument Square Streets in Dover-Foxcroft.
* At 11.0 feet...Minor lowland flooding occurs. Back Abbot Road 
  flooded.
* At 9.0 feet...River approaches bankfull.

&&

LAT...LON 4517 6946 4520 6939 4525 6897 4515 6896
      4513 6921 4511 6939             

$$

VJN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Apr 13, 10:28 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 13, 10:28 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1028 PM EDT Mon Apr 13 2020

.SYNOPSIS...
A large area of intense low pressure will lift north into western
Quebec overnight as it pulls a cold front across our region.
The low will continue through northern Quebec Tuesday into
Wednesday. High pressure will build south of the region Thursday
through early Friday. Low pressure will approach later Friday
and track south of the area Saturday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
1025 pm update...
Cold front has now made it into wrn Maine as of 02z. Back edge
of pcpn is almost to wrn CWA border and hv sped up timing of
ending of pcpn by an hour. Winds hv gusted to 50kts+ ahead
of fropa with 50kts in wake of front ovr srn Quebec. All
guidance indicating low-lvl jet wl weaken as it heads east into
CWA thus not expecting winds to be as strong immediately
following fropa. Only significant update to fcst attm is to
speed up exit of pops with vry little other chgs rmndr of the
nighttime hrs.

Prev discussion blo...
Tue looks to ptly to msly sunny and windy across the FA,
although not as windy - not requiring wind hdlns - as this eve,
with enough llvl cool advcn to lower hi temps across the N.
Cannot rule out isold sprinkles across the N durg the aftn due
to steep sfc-700mb lapse rates, but dry sub-cld air will likely
evaporate most rn from shwrs before rn has a chance to reach the
sfc.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Low pressure, both surface and aloft, will lift north across
northern Quebec Tuesday night into Wednesday as a longwave trough
remains from the Great Lakes east into New England. The gradient
across the area will weaken a bit Tuesday night as the air
stabilizes under a partly cloudy sky. This will allow the wind to
diminish overnight and temperatures to drop to seasonably cool
levels. Wednesday will turn out tranquil with a light gradient over
the area as a bit of moisture sliding through the longwave trough
brings a partly cloudy sky. Weak shortwave disturbances rippling
through the trough will cross the area Wednesday night and Thursday
bringing a mostly cloudy sky north and a partly cloudy sky Downeast
with just a small chance for some spotty rain or snow showers over
the region.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
High pressure will push off the Mid-Atlantic coast on Friday passing
well south of the area into the open Atlantic. The northern edge of
this high will nudge into our region bringing a mostly sunny day
Downeast on Friday with partial sunshine across the north. Our focus
Friday night will be on a small shortwave low tracking toward
southern New England. Guidance on this system continues to differ
considerably on the track and timing with the GFS carrying the low
to our south on Saturday and the ECMWF carrying the low south of our
area Saturday night. This low could brush the region with some wet
snow or rain Saturday into Saturday night. Most of the models favor
this system passing south of the area. However, it will be close and
may still come near enough to produce precipitation with the best
chances for snow or rain Downeast late Friday night or Saturday. A
low passing well to our north may pull an occlusion through on
Sunday before dry and cooler weather follow for early next week.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: IFR at all terminals tonight until cold front moves
through by 04z and then lifting to MVFR restrictions and then
improving to VFR shortly after that time. Winds will continue to
gust to between 30-45kts this evening and slowly diminish after
midnight. LLWS will continue to pose a threat until after 13z
with winds veering from 180 degrees to 260 degrees through this
time.

SHORT TERM: Tuesday night: VFR Downeast, VFR to MVFR across the
north. Light SW wind.

Wednesday: VFR. Light SW wind.

Wednesday night: MVFR. Light W wind.

Thursday: VFR. Light W wind.

Thursday night: VFR, possibly becoming MVFR north. Light W wind.

Friday: VFR. Moderate SW wind.

&&

.MARINE...
NEAR TERM: Storm conditions will cont thru this eve before
subsiding to interim gale conditions late tngt and then to SCA
conditions on Tue. Seas will initially be very high tngt with a
large open fetch from the open Atlc, possibly reaching 20+ feet
over open waters late this eve before subsiding somewhat by
daybreak Tue and a cont'd slow downward trend in wv hts on Tue.
Went with blended wv model guidance for fcst wv hts, xcpt a
little abv this eve given model bias under fcstg in strong srly
wind fetch events. Wv pds will remain consolidate arnd the 10
sec storm wv pd tngt then increasing in pd on Tue to arnd 12 sec
as wvs become swell.

SHORT TERM: Winds should be below SCA Tuesday night through
Thursday night. A SCA may be needed Thursday night into Friday
night in west winds gusting up to 25 kt as high pressure slides
well south of the waters.

&&

.HYDROLOGY...
A flood watch remains up for northwestern and northern parts of our
area and has been extended through Wednesday. A warm wind, moist
air and rainfall into this evening will produce extensive snowmelt.
The melting snow combined with the rainfall will cause heavy
runoff lasting into Tuesday. In addition, portions of northern
rivers with remaining ice will likely see this ice dislodged
resulting in possible localized ice jams. Initial flooding
concerns tonight into Tuesday will be for small streams and low
lying areas. The water, draining into the larger rivers, will
then cause the larger rivers to rapidly rise later Tuesday
through Wednesday possibly causing some rivers to approach flood
stage on Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through Wednesday afternoon for MEZ001>006-010-031.
     Wind Advisory until midnight EDT tonight for MEZ001>006-010-
     011-015>017-031-032.
     High Wind Warning until midnight EDT tonight for MEZ029-030.
MARINE...Gale Warning until 2 AM EDT Tuesday for ANZ050>052.

&&

Near Term...Farrar/VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...Farrar/VJN/Bloomer
Marine...Farrar/VJN/Bloomer
Hydrology...
Hazardous weather outlook, Apr 13, 10:16 PM EDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1016 PM EDT Mon Apr 13 2020

MEZ001>006-010-031-150230-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Southern Piscataquis-
1016 PM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ011-015>017-032-150230-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Northern Washington-
1016 PM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Far Eastern Maine, Interior
DownEast Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Rain, locally heavy at times, is expected to continue through
midnight. Total rainfall amounts of 1.0 to 1.50 inches, with locally
higher amounts, are expected. The combination of rainfall and mild
temperatures is expected to result in significant rises on area
rivers and streams through mid week.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-150230-
Coastal Hancock-Coastal Washington-
1016 PM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Rain, locally heavy at times, is expected to continue through
midnight. Total rainfall amounts of 1.0 to 1.50 inches, with locally
higher amounts, are expected. The combination of rainfall and mild
temperatures is expected to result in significant rises on area
rivers and streams through mid week.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-150230-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1016 PM EDT Mon Apr 13 2020

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 13, 7:44 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
744 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     NON-TSTM WND DMG 6 SSW OTIS              44.67N 68.52W
04/13/2020                   HANCOCK            ME   PUBLIC

            WIRES DOWN IN ROADWAY AT COLEMAN DR AND
            GREEN LAKE RD.

&&
Local storm report, Apr 13, 8:50 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
850 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     NON-TSTM WND GST BANGOR INTL AIRPORT     44.81N 68.83W
04/13/2020  E61 MPH          PENOBSCOT          ME   ASOS

&&
Local storm report, Apr 13, 9:00 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
900 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND GST 1 NNE TRENTON           44.45N 68.36W
04/13/2020  M58 MPH          HANCOCK            ME   AWOS

&&
Local storm report, Apr 13, 10:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1054 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     NON-TSTM WND DMG 2 N BROOKSVILLE         44.38N 68.68W
04/13/2020                   HANCOCK            ME   PUBLIC

            TREE ON BAGADUCE RD.

&&
Local storm report, Apr 13, 10:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1056 PM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     NON-TSTM WND DMG SOUTHWEST HARBOR        44.28N 68.32W
04/13/2020                   HANCOCK            ME   PUBLIC

            WIRES IN ROADWAY ON CLARK POINT RD.

&&

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:54 PM EDTAreal Flood WarningCARPiscataquis12 hr
Apr 13, 10:15 PM EDTGale WarningCAR6 hr
Apr 14, 4:12 AM EDTSmall Craft AdvisoryCAR25 hr
Apr 14, 9:35 AM EDTAreal Flood AdvisoryCARPiscataquis4 hr
Apr 14, 12:22 PM EDTRiver Flood WarningCARPenobscot5 days

Nearby

River Flood Warnings in Maine, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.